Zero cycles on homogeneous varieties

Daniel Krashen

Research output: Contribution to journalArticlepeer-review

4 Scopus citations


In this paper we study the group A0 (X) of zero-dimensional cycles of degree 0 modulo rational equivalence on a projective homogeneous algebraic variety X. To do this we translate rational equivalence of 0-cycles on a projective variety into R-equivalence on symmetric powers of the variety. For certain homogeneous varieties, we then relate these symmetric powers to moduli spaces of étale subalgebras of central simple algebras which we construct. This allows us to show A0 (X) = 0 for certain classes of homogeneous varieties for groups of each of the classical types, extending previous results of Swan/Karpenko, of Merkurjev, and of Panin.

Original languageEnglish (US)
Pages (from-to)2022-2048
Number of pages27
JournalAdvances in Mathematics
Issue number6
StatePublished - Apr 1 2010
Externally publishedYes

All Science Journal Classification (ASJC) codes

  • Mathematics(all)


  • Algebras with involution
  • Cycles
  • Division algebras
  • Homogeneous varieties
  • Involution varieties
  • Severi-Brauer varieties


Dive into the research topics of 'Zero cycles on homogeneous varieties'. Together they form a unique fingerprint.

Cite this